ADVERTISEMENT
ADVERTISEMENT

Q. I am doing good with anti-anxiety medicines, except sleepiness. What to do?

Answered by
Dr. Manjunadh M. Nair
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 19, 2017 and last reviewed on: Aug 03, 2022

Hi doctor,

I am 47-year-old male suffering from anxiety disorder and being treated for OCD specifically. I was prescribed Zoloft 100 mg (Sertraline) a year ago. But after three months, I transferred to Prozac 40 mg (Fluoxetine) together with Risperdal 0.5 mg (Risperidone). This has been going on for the last nine months. I also take Micardis 80 mg (Telmisartan) and Lipitor 10 mg (Atorvastatin). I am less anxious, but I have lately started sleeping too much and losing concentration and focus. It is affecting my studies a lot. I came back to university after 20 years. When I am awake, I will come up with any excuse to procrastinate my studies and usually end up spending hours on my OCD-related daydreaming and rituals. A friend, who is a health professional, recommended Adderall to help me concentrate and fight the obsessive thoughts. I halved my Prozac dose to sleep less than my regular 9 hours to 10 hours, hopefully. I took an appointment with my psychiatrist two weeks from now, but I have midterms next week. My GP trusts my judgment. I could probably see her sooner than my psychiatrist. Should I ask her about Adderall?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Since your Obsessive-compulsive disorder or OCD symptoms are under control using a combination of Risperidone and Fluoxetine, it is not an excellent choice to change it.

Fluoxetine usually causes insomnia rather than sleepiness, and it is often taken as a morning or afternoon dosage to prevent insomnia.

Risperidone can cause sedation, but you are using only a small dosage, and it is at night, I believe.

Here, using Amphetamine to counteract sleepiness is not recommended; instead, you can try using a drug called Modafinil, which is available at a dose of 100 mg. Try it in the morning to prevent sleepiness and to concentrate better.

If you are experiencing worsening OCD symptoms after reducing Fluoxetine to half, then it is advisable to bring it to the therapeutic dosage range in OCD, which is 60 mg to 80 mg.

Consult your treating doctor, discuss my opinion with him or her and take treatment with consent.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Generalized Anxiety Disorder(GAD)

that worsens with life stressors with the occurrence of negative life events ... stress of GAD ...   Read full

Is it safe to take Risperidone for hallucination for a long time?

.. usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psych...   Read full

Can anxiety and stress cause frequent urination?

I use to get those episodes every few months when I had stress but since I got the fear it might never go away I get it almost daily now ... Can anxiety cause polyuria like this clear urine when I am stressed ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Relation Between Enamel Hypoplasia and Dental Caries
Enamel hypoplasia is due to incomplete or defective formation in the organic matrix, which forms the first layer of the ...  Read more»
Methods to Increase Breast Milk Production
Several measures can help mothers in increasing their breast milk production. Find out the correct way to breastfeed thr...  Read more»
Ingrown Hair: How Can You Prevent and Treat It
An ingrown hair is a hair strand that grows back into the skin after a clean shave or waxing. It appears as a raised dar...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.